MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.8MM DRILL SHORT W/AO QC; BIT, DRILL

SMITH & NEPHEW, INC. 1.8MM DRILL SHORT W/AO QC; BIT, DRILL
Model Number 71174905
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when a sterile 1.8mm drill short w/ao qc was opened from the inside packaging had been pierced by the drill bit, consequently making it unsterile.It was noticed that the protective ends had come loose from the drill in transit.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The photo attached to the complaint cannot confirm the stated failure.The product support manager for this product line was made aware of the complaint.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes for this event could include packaging damage in transit or storage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
1.8MM DRILL SHORT W/AO QC
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11646833
Report Number1020279-2021-02836
Device Sequence Number3084437
Product Code HTW
UDI-Device Identifier00885556386545
UDI-Public00885556386545
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174905
Device Catalogue Number71174905
Device Lot Number19GUQ0014
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date06/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1